Alert archive / Nebraska / High Wind Watches in 2013
High Wind Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Oct 10, 2013, 4:11 AM CDT for 5 counties in Nebraska. It took effect at Oct 11, 2013, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 10, 2013, 4:11 AM CDT (09:11 UTC)
- In effect from
- Oct 11, 2013, 10:00 AM CDT
- Expired
- Oct 10, 2013, 3:46 PM CDT
- In force
- Issued by
- NWS North Platte, NE
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2537 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927 WWUS73 KLBF 100911 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 AM CDT THU OCT 10 2013 ...STRONG NORTHWEST WINDS POSSIBLE FRIDAY... .AS INTENSE LOW PRESSURE MOVES ACROSS NEBRASKA INTO SOUTH DAKOTA...STRONG NORTHWEST WINDS ARE POSSIBLE ACROSS NORTHWEST AND NORTH CENTRAL NEBRASKA. NEZ004>006-008-009-094-110315- /O.NEW.KLBF.HW.A.0001.131011T1500Z-131012T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...BASSETT...CODY...MERRIMAN...KILGORE 411 AM CDT THU OCT 10 2013 /311 AM MDT THU OCT 10 2013/ ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING: STRONG NORTHWEST WINDS ARE POSSIBLE FROM MID MORNING THOUGH LATE AFTERNOON FRIDAY. * WINDS: SUSTAINED NORTHWEST WINDS AROUND 40 MPH WITH HIGHER GUSTS. * IMPACTS: WINDS THIS STRONG COULD CAUSE PROPERTY DAMAGE...AND DANGER TO HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
1 follow-up statement
621 WWUS73 KLBF 102046 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT THU OCT 10 2013 ...STRONG NORTHWEST WINDS FRIDAY... .AS INTENSE LOW PRESSURE MOVES ACROSS NEBRASKA INTO SOUTH DAKOTA...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO NEAR 50 MPH ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. NEZ004-094-111100- /O.UPG.KLBF.HW.A.0001.131011T1500Z-131012T0000Z/ /O.NEW.KLBF.WI.Y.0015.131011T1200Z-131012T0000Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 246 PM MDT THU OCT 10 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED EARLY FRIDAY MORNING THROUGH LATE AFTERNOON. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ005-006-008-009-111100- /O.UPG.KLBF.HW.A.0001.131011T1500Z-131012T0000Z/ /O.NEW.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT 346 PM CDT THU OCT 10 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON FRIDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ022>024-035-036-056-057-111100- /O.NEW.KLBF.WI.Y.0015.131011T1200Z-131012T0000Z/ GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... TRYON...CHAPPELL...BIG SPRINGS...OGALLALA 346 PM CDT THU OCT 10 2013 /246 PM MDT THU OCT 10 2013/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON FRIDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE POSSIBLE. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ007-010-025>029-037-038-058-059-069>071-111100- /O.NEW.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/ BOYD-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...ONEILL...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 346 PM CDT THU OCT 10 2013 /246 PM MDT THU OCT 10 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON FRIDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Oct 10, 3:59 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 10, 3:59 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 AM CDT THU OCT 10 2013 .SYNOPSIS... ISSUED AT 356 AM CDT THU OCT 10 2013 ANALYSIS OF THE 07Z MSL DATA SHOWED LOW PRESSURE CENTERED OVER EASTERN SOUTH DAKOTA...SOUTHEAST COLORADO AND NORTHWEST ARIZONA. A FRONT WAS STRETCHED THROUGH THOSE LOW CENTERS. SURFACE DEWPOINTS WERE IN THE MID TO UPPER 40S OVER CENTRAL NEBRASKA WITH LOW TO MID 50S IN THE EAST. WATER VAPOR IMAGERY INDICATED CYCLOGENESIS OVER SOUTHERN CALIFORNIA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 356 AM CDT THU OCT 10 2013 AS THE CALIFORNIA CYCLONE MAKES ITS WAY ACROSS THE MOUNTAINS TO SOUTHEAST COLORADO...CYCLOGENESIS OCCURS IN SOUTHEAST COLORADO AND A SIGNIFICANT STORM SYSTEM DEVELOPS BY LATE AFTERNOON AND MOVES NORTHWARD ACROSS WESTERN NEBRASKA AND INTO THE WESTERN DAKOTAS BY EARLY FRIDAY. AS IT GOES THROUGH NEBRASKA AND INTO THE DAKOTAS... THE FRONT STRENGTHENS AND PIVOTS AROUND IT THROUGH CENTRAL AND WESTERN NEBRASKA OVERNIGHT. MOISTURE TRANSPORT ON THE 305K THETA SURFACE SHOWS A SPLIT IN THE FLOW BRINGING A TRAJECTORY OF MOISTURE FROM THE SOUTHERN HIGH PLAINS AND INTO WESTERN NEBRASKA BY LATE THIS MORNING WHICH WILL BRING SOME UNSEASONABLY HIGH PRECIPITABLE WATER VALUES (0.75-1.25 INCH) TO THE AREA WEST OF HIGHWAY 83 BY EARLY THIS EVENING. DURING THE EVENING... SURFACE-BASED CONVECTIVE POTENTIAL INCREASES TO 500-900J/KG AND ELEVATED (800MB BASED) INCREASES TO 1000-1100J/KG. ALSO...DEEP SHEAR (0-6KM) IS 45-55KT ALONG THE SURFACE BOUNDARY AND PARALLEL TO THE BOUNDARY. THEREFORE...THE SCENE IS SET FOR AT LEAST A FEW SEVERE THUNDERSTORMS BUT THE SHEAR DIRECTION WOULD FAVOR A LINEAR CONVECTIVE SYSTEM RATHER THAN DISCRETE CELLS. THAT WOULD FAVOR A RISK OF DAMAGING WIND AND LARGE HAIL. WITH NEAR SURFACE LAPSE RATE OF 7.5-8.5 AND STRONG LOW LEVEL VORTICITY...A TORNADO IS NOT OUT OF THE QUESTION EVEN THOUGH THE PROBABILITY IS LOW. A FAIRLY STRONG FRONT BLASTS THROUGH CENTRAL AND WESTERN NEBRASKA BY MIDNIGHT...SO THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL DIMINISH RAPIDLY BY LATE EVENING. SOME LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE BEYOND MIDNIGHT IN CENTRAL AND SOUTHWEST NEBRASKA AND ELEVATED ISENTROPIC LIFT CONTINUES UNTIL EARLY MORNING...SO WE WILL LEAVE THE MENTION OF PRECIPITATION IN FOR CENTRAL AND WESTERN NEBRASKA AFTER MIDNIGHT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 356 AM CDT THU OCT 10 2013 THE SURFACE LOW ASSOCIATED WITH THE POTENT NEGATIVELY TILTED SHORTWAVE TROUGH...WILL BE CENTERED JUST WEST OF THE PIERRE/LAKE OAHE REGION FRIDAY MORNING. A HIGH WIND EVENT IS POSSIBLE ACROSS WESTERN SOUTH DAKOTA INTO NORTHERN NEBRASKA MID MORNING THROUGH LATE AFTERNOON FRIDAY ON THE BACKSIDE OF THE SURFACE LOW. SEVERAL FACTORS POINT TO THIS...1) A TIGHT PRESSURE GRADIENT WILL EXIST ACROSS NORTHWEST INTO NORTH CENTRAL NEBRASKA. 2) 500 METER WIND SPEEDS OF 35 TO 45 KTS SUPPORT NORTHWEST SUSTAINED SPEEDS AT THE SURFACE OF 35 MPH...POSSIBLE HIGHER. 3) 10/00Z NAM BUFKIT SOUNDINGS SHOW A THOROUGHLY MIXED BOUNDARY LAYER WITH POTENTIAL 40 MPH SUSTAINED SPEEDS AND GUSTS TO AT LEAST 55 MPH. FEEL ENOUGH EVIDENCE EXISTS FOR A HIGH WIND WATCH...AND WILL ISSUE FOR THE AREA AT GREATEST RISK FOR SEEING HIGH WINDS. AT THIS TIME THIS WOULD BE NORTH CENTRAL NEBRASKA...INCLUDING THE COUNTIES OF CHERRY...KEYA PAHA...BROWN...AND ROCK. WILL WAIT ON ISSUING A WIND ADVISORY FOR AREAS SURROUNDING THE WATCH...AND LET THE DAY SHIFT RE-EXAMINE THE SITUATION. AS THE SURFACE LOW QUICKLY LIFTS NORTHEAST AWAY FROM THE AREA FRIDAY NIGHT...WIND WILL DIMINISH. SKIES WILL BE CLEAR...AND WITH DRY AIR IN PLACE...LOWS NEAR FREEZING ARE LIKELY IN THE PLATTE RIVER VALLEY AND ACROSS WESTERN NEBRASKA. THE AREA WILL BE UNDER THE INFLUENCE OF SHORTWAVE RIDGING ALOFT SATURDAY AND SUNDAY...AHEAD OF THE NEXT TROUGH DIGGING INTO THE WESTERN CONUS. SATURDAY LOOKS TO BE A NICE DAY...WITH SURFACE HIGH PRESSURE AND LIGHT WIND O PREVAIL. WIND WILL BEGIN TO INCREASE FROM THE SOUTHEAST SUNDAY...AS THE NEXT SYSTEM BEGINS TO APPROACH THE AREA. SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE SUNDAY NIGHT INTO MONDAY...AS STRONG MOIST WARM AIR ADVECTION DEVELOPS ACROSS THE FORECAST AREA. THE LIKELY POPS LOOK GOOD...AND WILL EXPAND JUST A BIT FOR MONDAY. THIS SYSTEM APPEARS TO COME IN PIECES...WITH A POSSIBLE SIGNIFICANT PIECE OF ENERGY REMAINING ACROSS THE CENTRAL ROCKIES...AND EJECTING INTO THE CENTRAL OR NORTHERN PLAINS TUESDAY OR WEDNESDAY. WILL CONTINUE TO MONITOR. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1141 PM CDT WED OCT 9 2013 CLOUD COVER WILL GRADUALLY INCREASE OVERNIGHT TONIGHT INTO THURSDAY AFTERNOON AS A STRONG UPPER LEVEL LOW TRACKS FROM THE CENTRAL ROCKIES ONTO THE HIGH PLAINS. HIGH CLOUDINESS ABOVE 15000 FT AGL IS EXPECTED THROUGH MIDDAY THURSDAY...WITH CIGS LOWERING TO AROUND 8000 FT AGL BY 00Z FRIDAY. FOR THURSDAY EVENING...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE KLBF AND KVTN TERMINALS FROM 00Z THROUGH 06Z FRIDAY...WITH THE GREATEST THREAT FROM 01Z THROUGH 05Z AT THE KLBF TERMINAL AND FROM 02Z THROUGH 06Z FOR THE KVTN TERMINAL. SOME WIND GUSTS MAY REACH 45 KTS IN THE VICINITY OF THUNDERSTORMS ALONG WITH HEAVY RAIN...AND THE THREAT FOR HAIL. CIGS ACCOMPANYING THUNDERSTORMS MAY DROP TO 3000 TO 4000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NEZ004>006-008-009-094. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...TAYLOR AVIATION...CLB
Hazardous weather outlook, Oct 9, 3:49 PM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT WED OCT 9 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-102100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT WED OCT 9 2013 /249 PM MDT WED OCT 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THERE IS POTENTIAL FOR STORMS TO BECOME SEVERE...MAINLY WEST OF HIGHWAY 83. STORMS ARE EXPECTED TO DEVELOP FROM THE NEBRASKA PANHANDLE INTO WESTERN KANSAS LATE THURSDAY AFTERNOON. THESE STORMS SHOULD BECOME A LINE OF STORMS WHICH WILL MOVE NORTHEAST RAPIDLY THROUGH THE EVENING HOURS. THE PRIMARY THREATS FROM STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER SPOTTERS MAY BE NEEDED THURSDAY LATE AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BROOKS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:46 PM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 24 hr |
Nearby
High Wind Watches in Nebraska, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.